MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT ESTRADIOL REAGENT KIT; RADIOIMMUNOASSAY, ESTRADIOL

ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT ESTRADIOL REAGENT KIT; RADIOIMMUNOASSAY, ESTRADIOL
Catalog Number 07K72-25
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed falsely elevated architect estradiol results on a 42-year-old female patient that resulted in a bilateral oophorectomy in (b)(6) 2023.The patient began taking abemaciclib for the treatment of right breast cancer t2n1 beginning in (b)(6) 2022.Additionally, the patient also concomitantly took adjuvant endocrine therapy.In (b)(6) 2023 the patient¿s architect estradiol results were 336 pmol/l.The physician switched the patient¿s adjuvant endocrine therapy, however, the estradiol results remained elevated.Due to the inadequate ovarian suppression, the patient underwent a bilateral oophorectomy in (b)(6) 2023.After the surgery, the patient¿s estradiol results remained elevated at 330 pmol/l.In (b)(6) 2024, the architect estradiol result was 500 pmol/l.The patient¿s endocrinologist had her estradiol levels tested at different hospitals with different platforms (roche, siemens, beckman) and they all generated the same result of <60 (unknown unit of measure).No additional/further impact to patient management was reported.
 
Event or Problem Description
The customer observed falsely elevated architect estradiol results on a 42-year-old female patient that resulted in a bilateral oophorectomy in (b)(6) 2023.The patient began taking abemaciclib for the treatment of right breast cancer t2n1 beginning in (b)(6) 2022.Additionally, the patient also concomitantly took adjuvant endocrine therapy.In (b)(6) 2023 the patient¿s architect estradiol results were 336 pmol/l.The physician switched the patient¿s adjuvant endocrine therapy, however, the estradiol results remained elevated.Due to the inadequate ovarian suppression, the patient underwent a bilateral oophorectomy in (b)(6) 2023.After the surgery, the patient¿s estradiol results remained elevated at 330 pmol/l.In (b)(6) 2024, the architect estradiol result was 500 pmol/l.The patient¿s endocrinologist had her estradiol levels tested at different hospitals with different platforms ((b)(6)) and they all generated the same result of <60 (unknown unit of measure).No additional/further impact to patient management was reported.
 
Additional Manufacturer Narrative
Section h1 type of reportable event was updated from malfunction to serious injury.Section h11 additional mfg narrative was updated due to a typographical correction.The complaint investigation included a review of data and information provided within the article, ticket trending review, device history record review and labeling review.Return testing was not completed as returns were not available.Data and information provided by the customer were reviewed and support the complaint issue.The ticket trending review did not identify any trends for the issue for the product.An additional sub search for similar complaints could not be performed as the lot number was unknown.Labeling was reviewed and sufficiently addresses the customer¿s issue.Per product labeling, samples from patients administered medications which inhibit tumour cell proliferation (e.G.Cdk 4/6 inhibitors) may be subject to interference/cross reactivity with the architect estradiol assay.In addition, drugs which interfere with or activate production of steroid hormones (e.G.Aromatase inhibitors) may also interfere or cross react with the architect estradiol assay.In such cases, an alternate method such as chromatography should be used.In this case, the assay should not have to been used to test estradiol levels of patients undergoing treatment with abemaciclib as it is a known interferent.Based on the investigation the architect estradiol is performing as intended, no systemic issue or deficiency of the architect estradiol assay was identified.
 
Event or Problem Description
The customer observed falsely elevated architect estradiol results on a 42 year old female patient that resulted in a bilateral oophorectomy in (b)(6) 2023.The patient began taking abemaciclib for the treatment of right breast cancer t2n1 beginning in (b)(6) 2022.Additionally, the patient also concomitantly took adjuvant endocrine therapy.In (b)(6) 2023 the patient¿s architect estradiol results were 336 pmol/l.The physician switched the patient¿s adjuvant endocrine therapy, however, the estradiol results remained elevated.Due to the inadequate ovarian suppression, the patient underwent a bilateral oophorectomy in (b)(6) 2023.After the surgery, the patient¿s estradiol results remained elevated at 330 pmol/l.In (b)(6) 2024, the architect estradiol result was 500 pmol/l.The patient¿s endocrinologist had her estradiol levels tested at different hospitals with different platforms (roche, siemens, beckman) and they all generated the same result of <60 (unknown unit of measure).No additional/further impact to patient management was reported.
 
Additional Manufacturer Narrative
The complaint investigation included a review of data and information provided within the article, ticket trending review, device history record review and labeling review.Return testing was not completed as returns were not available.Data and information provided by the customer were reviewed and support the complaint issue.The ticket trending review did not identify any trends for the issue for the product.An additional sub search for similar complaints could not be performed as the lot number was unknown.Labeling was reviewed and sufficiently addresses the customer¿s issue.Per product labeling, samples from patients administered medications which inhibit tumour cell proliferation (e.G.Cdk 4/6 inhibitors) may be subject to interference/cross reactivity with the architect estradiol assay.In addition, drugs which interfere with or activate production of steroid hormones (e.G.Aromatase inhibitors) may also interfere or cross react with the architect estradiol assay.In such cases, an alternate method such as chromatography should be used.In this case, the assay should not have to been used to test estradiol levels of patients undergoing treatment with abemaciclib as it is a known interferent.Based on the investigation the alinity i estradiol is performing as intended, no systemic issue or deficiency of the architect estradiol assay was identified.

Brand Name
ARCHITECT ESTRADIOL REAGENT KIT
Common Device Name
RADIOIMMUNOASSAY, ESTRADIOL
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI  N39E932
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI   N39E932
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key20415693
Report Number3005094123-2024-00520
Device Sequence Number8202778
Product Code CHP
UDI-Device Identifier00380740014711
UDI-Public(01)00380740014711
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07K72-25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer11/01/2024
11/01/2024
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date11/04/2024
11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC I2000SR INST, 03M74-02, (B)(6).; ARC I2000SR INST, 03M74-02, (B)(6).; ARC I2000SR INST, 03M74-02, (B)(6).
Outcome Attributed to Adverse Event Disability;
Patient Age42 YR
Patient SexFemale